Just done my first taper after 3 weeks from 15 to 12.5. Is there any usual point you start to feel any reaction? 1 day or 1 week? Feeling slightly nervous as I head out to play 9 holes of golf, walking, which gave me no reaction at all on 15.
First taper: Just done my first taper after 3 weeks... - PMRGCAuk
I have no idea why, it was what I was told...............I wrote it down many years ago:
I had asked, why it was called PMR and was told it meant : Many (poly) painful muscles (myalgia) Rheumatica
I think if I remember correctly the Rheumatica is there because before it was recognised it did not really belong to the Rheumatics family.
Which i s why it is dealt with by Consultant Rheumatologists.
As far as I understood it, the blood supply which carries oxygen to your muscles is impaired so you don't overdo exercise.
Some people with PMR and/or GCA experience leg claudication. Luckily not everyone.
Someone who knows much more than me..........might be able to help and confirm or tell me it is incorrect.
PMR is a form of vasculitis, like GCA. Vasculitis means inflamed blood vessels. In GCA is is medium sized and large arteries that are involved, it isn't clear quite how it works in PMR - but it is most likely that the smallest vessels are affected. When they are swollen with inflammation the space in the middle is reduced, like furred pipes in your plumbing if you have hard water. That reduces the blood supply to the muscles - which reduces the oxygen supply. Without enough oxygen you get painful muscles when you try to use them. That is improved somewhat once you are on pred but the underlying autoimmune disorder is still active and attacking the muscles, leaving them intolerant of acute exercise. So they get tired quickly and the muscle soreness after exercise is worse than you would expect and takes longer to heal.
If it were steroid withdrawal you feel that immediately you change the dose and it improves over following days. If the dose is now too low and not fully controlling the inflammation that will take time to build up so may take days, weeks or even longer to accumulate. Which is why we say at least a month at each new dose to have time to see. Go too fast and it can hit you like a ton of bricks but you have no idea when you crossed the equator ...
Gunflash, one thing we know is that all of us react to prednisone differently. However, to give you some comfort, I have been weaning down slowly from a high initial dose of forty mg to 2 a day over the last 15 months. All the while i have stayed active, playing a lot of golf (walking) up to five times a week plus biking daily and have had no PMR symptoms other than a blip when i reduced to 7.5 mg. If you don’t have bad fatigue or pain, the exercise should help you in the long run. Your body will let you know.
Hi, sorry delayed reply. I only have tingly little toe, and numbness down the outside of my left foot, which I really think is due to my diabetes. The feeling of fatigue has increased which I put down to the drop of pred. It has been 5 to 6 weeks, which isn't long, since I dropped to 10 mg and I haven't had a flare up of symptoms, except for being tired. Carry on doing what you enjoy doing, hope all goes well with your tapering.